Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 6, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 11, 2015, 3:34 PM EDT for Lucas County, Wood County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2015, 3:34 PM EDT (19:34 UTC)
- Expired
- May 11, 2015, 4:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 122 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:14 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021
WUUS51 KCLE 111934
SVRCLE
OHC095-173-112015-
/O.NEW.KCLE.SV.W.0006.150511T1934Z-150511T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
334 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCAS COUNTY IN NORTHWEST OHIO...
NORTHWESTERN WOOD COUNTY IN NORTHWEST OHIO...
* UNTIL 415 PM EDT
* AT 333 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWANTON...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SYLVANIA...TOLEDO...PERRYSBURG...HOLLAND...ROSSFORD...OREGON...
MAUMEE...BERKEY...OTTAWA HILLS AND HARBOR VIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 8389 4172 8389 4172 8388 4173 8375
4174 8372 4174 8345 4166 8341 4139 8388
4150 8390
TIME...MOT...LOC 1934Z 214DEG 30KT 4161 8387
HAIL...<.75IN
WIND...60MPH
$$
LAPLANTE2 follow-up statements
166
WWUS51 KCLE 111953
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
353 PM EDT MON MAY 11 2015
OHC095-173-112015-
/O.CON.KCLE.SV.W.0006.000000T0000Z-150511T2015Z/
WOOD OH-LUCAS OH-
353 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LUCAS AND
NORTH CENTRAL WOOD COUNTIES UNTIL 415 PM EDT...
AT 350 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYLVANIA...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OREGON AND HARBOR VIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4149 8373 4159 8378 4173 8375 4174 8372
4174 8345 4166 8341
TIME...MOT...LOC 1953Z 214DEG 30KT 4171 8366
HAIL...<.75IN
WIND...60MPH
$$
LAPLANTE540
WWUS51 KCLE 112006
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
406 PM EDT MON MAY 11 2015
OHC173-112016-
/O.CAN.KCLE.SV.W.0006.000000T0000Z-150511T2015Z/
WOOD OH-
406 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WOOD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4171 8364 4174 8346 4173 8345 4166 8341
4162 8349 4162 8357 4157 8361 4157 8362
TIME...MOT...LOC 2006Z 231DEG 47KT 4168 8354
$$
OHC095-112015-
/O.CON.KCLE.SV.W.0006.000000T0000Z-150511T2015Z/
LUCAS OH-
406 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LUCAS COUNTY UNTIL 415 PM EDT...
AT 403 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOLEDO...AND
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OREGON AND HARBOR VIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4171 8364 4174 8346 4173 8345 4166 8341
4162 8349 4162 8357 4157 8361 4157 8362
TIME...MOT...LOC 2006Z 231DEG 47KT 4168 8354
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:57 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 11, 1:57 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 157 PM EDT MON MAY 11 2015 .SYNOPSIS... LOW PRESSURE OVER MINNESOTA WILL MOVE INTO EASTERN CANADA BY TUESDAY DRAGGING A SERIES OF COLD FRONTS ACROSS THE AREA EARLY TONIGHT THROUGH TUESDAY. HIGH PRESSURE WILL MOVE EAST ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY THEN A WEAK LOW WILL MOVE ACROSS THE SOUTHERN PART OF THE LAKES ALONG A WARM FRONT LIFTING NORTH. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... TORNADO WATCH #164 OVER WESTERN HALF OF THE FORECAST AREA IN EFFECT UNTIL 00Z TONIGHT. AREA BEGINNING TO DESTABILIZE AS CAPES APPROACH 1500 J/KG. REMNANTS OF STORMS NOW MOVING INTO WESTERN OHIO WILL BE FOCUS OF ORGANIZED CONVECTION AS 50KT 850 MB JET MOVES NE INTO AREA THIS AFTERNOON. ORIGINAL DISCUSSION... ENOUGH UPPER RIDGING SHOULD HANG ON OVER THE AREA FOR MUCH OF THE DAY TO LIMIT CONVECTIVE COVERAGE. BY LATE IN THE DAY...THE APPROACH OF A COLD FRONT...INCREASED WIND SHEAR AND IMPROVING UPPER DYNAMICS SHOULD START TO IMPROVE THE CHANCES FOR MORE WIDESPREAD CONVECTION ALONG WITH THE POSSIBILITY FOR SEVERE STORMS. THE ONGOING FORECAST SEEMS TO HAVE GOOD HANDLE ON SITUATION WITH RAMP UP IN POPS FROM WEST TO EAST STARTING LATE IN THE DAY. ONE MORE VERY WARM DAY IN STORE BEFORE BELOW NORMAL TEMPS RETURN. HIGHS SHOULD MAINLY RUN IN THE LOW TO MID 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... THE FIRST IN A SERIES OF COLD FRONTS SHOULD BRING A BAND OF STRONG TO LOCALLY SEVERE CONVECTION TO THE AREA AS IT SWEEPS WEST TO EAST ACROSS THE CWA. DRIER AIR QUICKLY PUNCHES IN BEHIND THE FIRST FRONT SO MOST OF THE SHRA/TSRA SHOULD BE DONE WITH THE FIRST FRONT LEAVING ONLY WIDELY SCT SHRA LEFT LATER IN THE NIGHT WITH THE SECOND FRONT. ON TUE INTO TUE NIGHT....THE UPPER TROUGH WORKS EAST ACROSS LAKE ERIE WITH ANOTHER REINFORCING COLD FRONT. MUCH OF THE DEEPER MOISTURE STAYS OVER LAKE ERIE SO EXPECT SCT LIGHT SHRA...ESPECIALLY FOR THE NE LAKESHORE. TUE SHOULD BE A FAIRLY WINDY DAY WITH WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH. TEMPS SHOULD RISE ONLY A FEW DEGREES ON TUE DUE TO WIDESPREAD CLOUDS AND THE COLD ADVECTION. MOST OF THE SHRA SHOULD TAPER OFF TUE NIGHT FROM WEST TO EAST BUT A FEW COULD LINGER IN NW PA FOR A WHILE WED MORNING. LOWS TUE NIGHT TRICKY DUE TO UNCERTAINTY AS TO HOW QUICKLY THE CLOUD COVER START TO DISSIPATE. COLD AIR ALOFT WILL ACT TO PRODUCE ADDITIONAL DAYTIME CU ON WED THEN HIGH PRESSURE MOVES OVER THE AREA FOR WED NIGHT. HIGHS ON WED WILL PROBABLY ONLY RANGE FROM AROUND 60 IN THE SW TO ONLY AROUND 50 IN THE NE. THE CU FIELD SHOULD DISSIPATE IN THE EVENING AND WINDS BECOME LIGHT. THIS WILL SET UP A GOOD RADIATIONAL COOLING NIGHT. CONCERNED THAT GUIDANCE TEMPS MAY NOT BE COLD ENOUGH AND THAT SOME FROST MAY OCCUR SO WILL TRIM GUIDANCE TEMPS A LITTLE. HIGH PRESSURE WILL HANG ON FOR THU SO A DRY DAY IN STORE. TEMPS SHOULD MODERATE SOME BUT THE MODELS SHOW A LOT OF HIGH MOISTURE/CIRRUS MOVING INTO THE REGION AHEAD OF THE NEXT SYSTEM IN THE PLAINS. THE EXPECTED CIRRUS SHOULD HELP TO KEEP LOWS IN THE 40S THU NIGHT. A SOUTHERLY RETURN FLOW SHOULD SET UP THU NIGHT AND LOWER LEVEL MOISTURE WILL START TO INCREASE. THIS MAY ALLOW TO SOME SHRA TO PUSH INTO THE WEST PART OF THE CWA BY THE LATTER PART OF THE NIGHT. WILL DIVIDE THE FORECAST FOR THU NIGHT TO BETTER SHOW AN INCREASE IN POP BY THE END OF THE NIGHT FOR THE WEST. && .LONG TERM /FRIDAY THROUGH SUNDAY/... BY FRIDAY THE HIGH WILL HAVE SLID OFF TO THE EAST AND WARMER AND MORE MOIST FLOW WILL RETURN FOR THE WEEKEND. UPPER RIDGE WILL BREAK DOWN SOME AS FAIRLY WELL AGREED UPON SHORTWAVE TOPS IT AS IT CROSSES THE LOWER GREAT LAKES AT THE END OF THE WORK WEEK. WILL CONTINUE THE RAIN CHANCES FRIDAY/FRIDAY NIGHT. HAVE LINGERED CHANCES INTO SATURDAY WITH SOME SEMBLANCE OF A SURFACE FRONT IN THE VICINITY. PRECIP CHANCES RETURN AGAIN SUNDAY NIGHT AS A WARM FRONT WILL BE LIFTING NORTHWARD. OVERALL WILL BE RETURNING TO ABOVE NORMAL TEMPERATURES FOR THE WEEKEND. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT ADVANCING FROM THE WEST. A TORNADO WATCH HAS BEEN ISSUED FOR NORTHWEST AND NORTH CENTRAL OHIO INCLUDING TOL/FDY/MFD. THUNDERSTORMS WILL APPROACH THE TOL/FDY AREAS BY 20Z...CLE BY 22Z AND YNG TOWARDS 00Z. THUNDERSTORMS COULD BE STRONG AND BRIEF WIND GUSTS OF 40-50 KNOTS COULD ACCOMPANY THE STRONGEST STORMS...ESPECIALLY PRIOR TO SUNSET. UPDATES WILL BE MADE TO TAFS TO REFLECT BETTER TIMING AND STRENGTH OF WIND GUSTS AS STORMS APPROACH. SCATTERED SHOWERS COULD LINGER FOR A FEW HOURS BEHIND THE FRONT BEFORE MUCH DRIER AIR ARRIVES. WINDS WILL INCREASE CONSIDERABLY LATE TONIGHT INTO TUESDAY WITH GUSTS TO 35 KNOTS POSSIBLE. VFR CONDITIONS WILL RETURN BY TUESDAY MORNING. .OUTLOOK...MVFR CEILINGS POSSIBLE EXTREME NE OH/NW PA WEDNESDAY. NON VFR POSSIBLE AGAIN FRIDAY. && .MARINE... LIGHT/VARIABLE FLOW TO START THE MORNING ON THE LAKE WILL BECOME SOUTHERLY TODAY AS A WARM FRONT LIFTS NORTH OF THE LAKE. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT FOR LATER THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS. OTHERWISE WINDS WILL PICK UP ON THE LAKE BEHIND THE FRONT TONIGHT AND CONTINUE FROM A SOUTHWESTERLY DIRECTION ON TUESDAY. WINDS WILL DEFINITELY BE ENOUGH FOR SMALL CRAFT ADVISORY ON TUESDAY INTO WEDNESDAY. WILL TOP WINDS OUT AT 25 OR 30 KNOTS TUESDAY...WITH THE PEAK IN COLD AIR ADVECTION OCCURRING. WINDS SLOWLY SUBSIDE GOING INTO MID WEEK AS HIGH PRESSURE PASSES OVERHEAD. THE HIGH SHIFTS EAST BY FRIDAY ALLOWING FOR SOUTHERLY FLOW. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS/DJB SHORT TERM...ADAMS LONG TERM...OUDEMAN AVIATION...KEC MARINE...OUDEMAN
Hazardous weather outlook, May 11, 9:22 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 922 AM EDT MON MAY 11 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-121330- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 922 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT. THE PRIMARY THREAT WILL BE STRONG DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 11, 2:29 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 229 PM EDT MON MAY 11 2015 OHZ003-006-017-027-111930- HANCOCK-LUCAS-WOOD-WYANDOT- 229 PM EDT MON MAY 11 2015 ...SPECIAL WEATHER STATEMENT FOR HANCOCK...LUCAS...NORTHWESTERN WYANDOT AND WOOD COUNTIES UNTIL 330 PM EDT... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES WEST OF SWANTON TO 43 MILES SOUTHWEST OF DESHLER...MOVING NORTHEAST AT 20 MPH. THE STORMS SHOULD MOVE INTO THE AREA BY 330 PM THIS AFTERNOON. THESE STORMS WILL AFFECT THE REGION WITH GUSTY WINDS AND HAIL ALONG WITH CLOUD TO GROUND LIGHTNING. BE ALERT FOR POSSIBLE WARNINGS. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:09 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 11, 5:25 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 36 min |
| May 11, 5:38 PM EDT | Special Marine Warning | CLE | 112 min | |
| May 11, 6:48 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina, Summit | 42 min |
| May 11, 7:02 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 58 min |
| May 11, 7:15 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark | 60 min |
| May 11, 7:19 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 41 min |
| May 11, 7:29 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 46 min |
| May 11, 7:30 PM EDT | Special Marine Warning | CLE | 75 min | |
| May 11, 7:46 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.